Article

Experimentally Confirmed Induction of Sweet's Syndrome by Phototesting

Department of Dermatology, University of Münster, D-48149 Münster, Germany.
Acta Dermato-Venereologica (Impact Factor: 3.03). 06/2011; 91(6):720-1. DOI: 10.2340/00015555-1139
Source: PubMed
0 Followers
 · 
4 Reads

  • No preview · Article · Jan 2012 · European journal of dermatology: EJD
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: To highlight the recent observations regarding not only research but also the clinical features and management of Sweet's syndrome. Some of the new insights concerning Sweet's syndrome include: (1) bortezomib-induced Sweet's syndrome (some of which are the histiocytoid variant), (2) a rare extracutaneous manifestation of Sweet's syndrome with cardiovascular involvement including coronary artery occlusion, and (3) the possibility that photosensitivity may have a role in the pathogenesis of Sweet's syndrome. Animal models of Sweet's syndrome and new associated medication have been observed. The definitive mechanism of pathogenesis still remains to be elucidated. Recent observations in paediatric patients suggest evaluation of dermatosis-related cardiac involvement in patients with post-Sweet's syndrome cutis laxa. Treatment advances include antitumour necrosis factor- alpha drugs; however, these medications have also been associated with inducing Sweet's syndrome. Nearly 50 years after the initial description of an acute febrile neutrophilic dermatosis by Dr Robert Douglas Sweet, the dermatosis remains a fascinating condition with regard to laboratory investigation, clinical manifestations and treatment.
    Preview · Article · Jan 2013 · Current opinion in hematology
  • [Show abstract] [Hide abstract]
    ABSTRACT: Sweet syndrome is the most representative entity of febrile neutrophilic dermatoses. It typically presents in patients with pirexya, neutrophilia, painful tender erytomatous papules, nodules and plaques often distributed asymmetrically. Frequent sites include the face, neck and upper extremities. Affected sites show a characteristical neutrophilic infiltrate in the upper dermis. Its etiology remains elucidated, but it seems that can be mediated by a hypersensitivity reaction in which cytokines, followed by infiltration of neutrophils, may be involved. Systemic corticosteroids are the first-line of treatment in most cases. We present a concise review of the pathogenesis, classification, diagnosis and treatment update of this entity.
    No preview · Article · Jan 2016 · Actas Dermo-Sifiliográficas